Alert archive / California / Wind Advisories in 2022
Wind Advisory 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 27, 2022, 12:05 PM PST for Inyo County, San Bernardino County, California. It took effect at Nov 28, 2022, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2022, 12:05 PM PST (20:05 UTC)
- In effect from
- Nov 28, 2022, 10:00 AM PST
- Expired
- Nov 28, 2022, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697 WWUS75 KVEF 272005 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1205 PM PST Sun Nov 27 2022 CAZ523-524-281100- /O.NEW.KVEF.WI.Y.0040.221128T1800Z-221129T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 1205 PM PST Sun Nov 27 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Western Mojave Desert and Eastern Mojave Desert. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds this strong could make driving difficult for travelers on roads and highways in the area including Interstates 15 and 40...especially for high profile vehicles and motorcycles. Reduced visibility is possible due to blowing dust and sand. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
494 WWUS75 KVEF 280850 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1250 AM PST Mon Nov 28 2022 CAZ519-281830- /O.EXA.KVEF.WI.Y.0040.221128T1800Z-221129T0600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 1250 AM PST Mon Nov 28 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-524-281830- /O.CON.KVEF.WI.Y.0040.221128T1800Z-221129T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 1250 AM PST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert and Eastern Mojave Desert. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds this strong could make driving difficult for travelers on roads and highways in the area including Interstates 15 and 40...especially for high profile vehicles and motorcycles. Reduced visibility is possible due to blowing dust and sand. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
935 WWUS75 KVEF 281752 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 952 AM PST Mon Nov 28 2022 CAZ519-523-524-290600- /O.CON.KVEF.WI.Y.0040.221128T1800Z-221129T0600Z/ Eastern Sierra Slopes-Western Mojave Desert-Eastern Mojave Desert- Including Aspendell, Whitney Portal, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 952 AM PST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 55 mph expected. Localized gusts over 60 mph in the Sierra. * WHERE...Eastern Sierra Slopes and Mojave Desert. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds this strong could make driving difficult for travelers on roads and highways in the area including Interstates 15 and 40...especially for high profile vehicles and motorcycles. Reduced visibility is possible due to blowing dust and sand. * PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
679 WWUS75 KVEF 290553 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 953 PM PST Mon Nov 28 2022 CAZ519-523-524-290700- /O.EXP.KVEF.WI.Y.0040.000000T0000Z-221129T0600Z/ Eastern Sierra Slopes-Western Mojave Desert-Eastern Mojave Desert- Including Aspendell, Whitney Portal, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 953 PM PST Mon Nov 28 2022 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have subsided this evening, so the Wind Advisory has been allowed to expire on time. Breezy west winds will continue overnight in the western Mojave Deserts, but will remain sub- advisory. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:27 AM PST, 2 hours 38 minutes earlier.
Area forecast discussion, Nov 27, 9:27 AM PST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 927 AM PST Sun Nov 27 2022 .SYNOPSIS...Generally quiet weather conditions are expected today, aside from northerly breezes in the Colorado River Valley. A more potent system will pass by Monday and Tuesday, bringing gusty winds to the Mojave Desert and cooler temperatures areawide. A pair of systems forecast to arrive Thursday into the weekend could bring heavy snow to the Sierra and chances for light rain in the desert. && .UPDATE...Another cool fall day on tap for the area today. Other than a few high clouds over the far western CWA, skies are clear and winds are light this morning. High clouds are expected to spread across the area today and tonight while winds remain light for most of the region. At last look, temperatures were running a degree or two warmer than 24 hours ago in the Las Vegas Valley, a few degrees cooler out near Barstow with lighter winds, and 7-8 degrees warmer in the Colorado River Valley. Low level temperature inversions are expected to be of sufficient depth to cap daytime heating again today with the high in Las Vegas expected to be a touch warmer than yesterday but still struggling to reach 60 degrees. The normal temperatures in Las Vegas for today is 62. There will be some north breezes in the Colorado River Valley through around mid afternoon before they decrease. && .PREV DISCUSSION... /issued at 1226 AM PST Sun Nov 27 2022/ .SHORT TERM...through Tuesday night. Another quiet early morning around our region with clear skies, light winds, and seasonably chilly temperatures. In the wake of the weak shortwave trough that passed through Saturday, expect high temperatures today to be a few degrees cooler, and northerly breezes in the Colorado River Valley. Things get more interesting Monday as jet stream energy currently diving down the British Columbia coast pushes south into the western states, with surface cyclogenesis occurring in the lee of the Sierra. This sets up a tight west to east pressure gradient across the Sierra which, along with some funneling through the Tehachapi Gap, should drive strong westerly surface winds into northwest San Bernardino County Monday afternoon through Monday night. Considered issuing a Wind Advisory for this area, and after chatting with neighboring offices, agreed to let the day shifts do further coordination. Winds will also increase over the Sierra crest and possibly on the eastern slopes, although the flow orientation is less than ideal for a downslope wind event. By Tuesday morning, the surface low and associated cold front will have pushed south, so the tight west to east surface pressure gradient will collapse and a general northwest to southeast gradient will spread through the CWA. Post-frontal winds do not look impressive, but temperatures will drop about five to 10 degrees areawide from Monday afternoon to Tuesday afternoon in the modified polar airmass, so even sub- advisory winds will feel very chilly. .LONG TERM...Wednesday through Saturday. Though there remains a great deal of uncertainty in the long term forecast regarding impacts, WPC Cluster Analysis as well as GFS and ECMWF Ensemble mean comparisons indicate an active weather pattern for the end of next week. As mentioned in the previous forecast discussion, there look to be two rounds of weather systems late-week, with the latter one following in quick succession, continuing into the weekend. The first system will originate in the Gulf of Alaska, closing off into an area of low pressure as it scoots southward along the Canadian coast. Once it approaches the Pacific Northwest, the wave will open up, digging south before moving inland around northern California. The exact path of this system is subject to changes between now and Thursday, but that is the current general trajectory. As it moves onshore, the GFS IVT plume shows an accompanying atmospheric river signature pushing into the Pacific Northwest and northern California Thursday and Friday, with PWATs increasing above seasonal averages across the Desert Southwest. The majority of precipitation associated with this system will smack the Sierra Crest and wring out, with little overflow into the Owens Valley and southern Great Basin. As this wave moves onshore, an additional closed low with a similar track will drop along the western seaboard before becoming an open wave, pushing into central California next weekend. The GFS IVT plume shows a fairly robust atmospheric river pushing into the Desert Southwest associated with this system (only referencing the GFS as opposed to both the GFS and the ECMWF, as the ECMWF IVT has not initialized since 00Z 11/24). This system will have a more favored trajectory to bring moisture up and around the Sierra Crest and into the Mojave Desert, with the GFS Integrated Water Vapor showing a moisture creep up the Colorado River Valley into southern Nevada. At present, the forecast shows the majority of moisture from these systems will hit the western slopes of the Sierra, bringing feet of snow to the peaks and modest overflow into the Owens Valley and southern Great Basin late-week. QPF will greatly depend on the strength, position, and timing of both of these systems, so there will likely be decent variance between now and the middle of next week. && .AVIATION...For Harry Reid...Light winds generally following diurnal trends expected through the TAF period. The only exception to this will be tonight when winds favor a northwesterly direction rather than the typical southwesterlies. Regardless, speeds remain light and under 10 knots. Clear skies this morning with high clouds increasing in the afternoon and overnight. For the rest of southern Nevada, northwest Arizona and southeast California...For sites outside of the Colorado River Valley, expect light winds under 10 knots. Wind direction will favor typical diurnal patterns. For KIFP and KEED, breezy north winds persist through the morning hours, with speeds at KIFP between 10-15 knots and 6-10 knots at KEED. Winds begin to taper off in the afternoon before flipping to the south tonight. Clear skies this morning, with clouds moving in from the southwest in the afternoon and evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Salmen SHORT TERM...Morgan LONG TERM...Varian AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.